RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



SIGMA:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


SIGMA, 2018, Volume 14, 082, 27 pp. (Mi sigma1381)  

A Matrix Baker–Akhiezer Function Associated with the Maxwell–Bloch Equations and their Finite-Gap Solutions

Vladimir P. Kotlyarov

B. Verkin Institute for Low Temperature Physics and Engineering, 47 Lenin Ave., 61103 Kharkiv, Ukraine

Abstract: The Baker–Akhiezer (BA) function theory was successfully developed in the mid 1970s. This theory brought very interesting and important results in the spectral theory of almost periodic operators and theory of completely integrable nonlinear equations such as Korteweg–de Vries equation, nonlinear Schrödinger equation, sine-Gordon equation, Kadomtsev–Petviashvili equation. Subsequently the theory was reproduced for the Ablowitz–Kaup–Newell–Segur (AKNS) hierarchies. However, extensions of the Baker–Akhiezer function for the Maxwell–Bloch (MB) system or for the Karpman–Kaup equations, which contain prescribed weight functions characterizing inhomogeneous broadening of the main frequency, are unknown. The main goal of the paper is to give a such of extension associated with the Maxwell–Bloch equations. Using different Riemann–Hilbert problems posed on the complex plane with a finite number of cuts we propose such a matrix function that has unit determinant and takes an explicit form through Cauchy integrals, hyperelliptic integrals and theta functions. The matrix BA function solves the AKNS equations (the Lax pair for MB system) and generates a quasi-periodic finite-gap solution to the Maxwell–Bloch equations. The suggested function will be useful in the study of the long time asymptotic behavior of solutions of different initial-boundary value problems for the MB equations using the Deift–Zhou method of steepest descent and for an investigation of rogue waves of the Maxwell–Bloch equations.

Keywords: Baker–Akhiezer function; Maxwell–Bloch equations; matrix Riemann–Hilbert problems.

DOI: https://doi.org/10.3842/SIGMA.2018.082

Full text: PDF file (526 kB)
Full text: https://www.imath.kiev.ua/~sigma/2018/082/
References: PDF file   HTML file

Bibliographic databases:

ArXiv: 1802.01622
MSC: 34L25; 34M50; 35F31; 35Q15; 35Q51
Received: February 5, 2018; in final form August 2, 2018; Published online August 10, 2018
Language:

Citation: Vladimir P. Kotlyarov, “A Matrix Baker–Akhiezer Function Associated with the Maxwell–Bloch Equations and their Finite-Gap Solutions”, SIGMA, 14 (2018), 082, 27 pp.

Citation in format AMSBIB
\Bibitem{Kot18}
\by Vladimir~P.~Kotlyarov
\paper A Matrix Baker--Akhiezer Function Associated with the Maxwell--Bloch Equations and their Finite-Gap Solutions
\jour SIGMA
\yr 2018
\vol 14
\papernumber 082
\totalpages 27
\mathnet{http://mi.mathnet.ru/sigma1381}
\crossref{https://doi.org/10.3842/SIGMA.2018.082}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000441269800001}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85051869999}


Linking options:
  • http://mi.mathnet.ru/eng/sigma1381
  • http://mi.mathnet.ru/eng/sigma/v14/p82

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Symmetry, Integrability and Geometry: Methods and Applications
    Number of views:
    This page:99
    Full text:14
    References:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020